Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 177, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 17, 2007, 5:38 PM CDT for Dent County, Shannon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 17, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 172241 FFWSGF MOC065-203-180200- /X.NEW.KSGF.FF.W.0177.070717T2238Z-070718T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 PM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DENT COUNTY IN SOUTH CENTRAL MISSOURI... SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 900 PM CDT. * AT 532 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATES A NEARLY STATIONARY THUNDERSTORM 2 MILES EAST OF MONTAUK STATE PARK OR ONE MILE SOUTH OF THE TOWN OF JADWIN ALONG THE CURRENT RIVER. RADAR RAINFALL ESTIMATES THAT NEARLY TWO INCHES OF RAIN HAS FALLEN WITH THIS STORM IN THE LAST 45 MINUTES AND ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 7 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF NORTHWESTERN SHANNON AND SOUTHERN DENT COUNTIES...INCLUDING THE TOWNS OF JADWIN AND AKERS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3747 9146 3733 9148 3733 9166 3750 9166 $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:10 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 17, 3:10 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT TUE JUL 17 2007 .DISCUSSION... SHORT TERM (TONIGHT THROUGH THURSDAY)... CONVECTION FIRING ALONG THE COLD POOL GENERATED OUTFLOW BOUNDARY LAID OUT FROM NEAR COLUMBIA TO ST. LOUIS. THIS SHOULD CONTINUE TO MOVE SOUTH...THOUGH WITH SLOWER SPEED THIS AFTERNOON MAKING THE CHANCES FOR THUNDERSTORMS ACROSS THE EASTERN OZARKS MORE LIKELY. SURFACE AND MLCAPES IN THE 2500-3000J/KG RANGE AHEAD OF THE BOUNDARY...ALONG WITH READINGS IN THE 90S WITH AROUND 70 DEWPOINTS SHOULD BE ENOUGH TO SEE SOME CONTINUED THUNDERSTORM DEVELOPMENT THROUGH SUNSET. HAVE UPDATED THE PRECIPITATION CHANCES FOR THE EASTERN THIRD OF THE CWA TO ACCOUNT FOR THIS ACTIVITY. AFTERNOON HIGHS THROUGH THURSDAY WILL BE IN THE 90S WITH OVERNIGHT LOWS IN THE 70S WEDNESDAY NIGHT AS 850MB TEMPERATURES REACH 20-22 DEGREES CELSIUS. THIS CORRESPONDS WELL TO LOW 90S. GFS AND WRF ARE IN GOOD AGREEMENT WITH BRINGING A CLOSED FRONT INTO SOUTHERN MISSOURI AROUND 00Z FRIDAY. THIS UNUSUALLY STRONG SUMMER TIME FRONT IS EXPECTED TO CONTINUE TO PUSH ALMOST INTO THE GULF STATES BY LATE FRIDAY WITH AN ASSOCIATED DRY CANADIAN HIGH PRESSURE FILTERING INTO THE GREAT LAKES REGION AND UPPER MISSISSIPPI RIVER VALLEY. THIS WILL BRING MODERATE AND BELOW NORMAL TEMPERATURES INTO THE REGION FOR FRIDAY. WITH THE STRENGTH OF THE COLD FRONT...THERE IS A CHANCE OF SOME SEVER THUNDERSTORMS DEVELOPING ALONG THE FRONT THURSDAY...WITH THE PRIMARY THREATS IN THE STRONGEST STORMS BEING STRONG WINDS...HEAVY RAINFALL AND LARGE HAIL. HATCH LONG TERM (FRIDAY THROUGH TUESDAY)... GFS CONTINUES TO SHOW FRONT PUSHING SOUTH OF THE CWA FRIDAY MORNING WITH RAIN ENDING BY NOON ACROSS THE AREA. FRONT HANGS UP SOME IN NORTHERN ARKANSAS...SO KEPT SLIGHT CHANCE POPS GOING ALONG THE STATE LINE THROUGH THE AFTERNOON. FAIRLY COMFORTABLE TEMPERATURES FOR THE WEEKEND AS NORTHERLY TO NORTHEASTERLY WINDS FILTER INTO THE STATE. MORNING LOWS EXPECTED IN THE LOW TO MID 60S WITH DAYTIME HIGHS IN THE UPPER 80S. NORTHERLY FLOW CONTINUES THROUGH MONDAY MORNING AS LOW OVER GREAT LAKES FINALLY PUSHES OFF SLOWLY TO THE NORTHEAST. GCC && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD AT BOTH TAF SITES. THERE REMAINS A SLIGHT CHANCE OF A SHOWER OR STORM DURING THE AFTERNOON FOR THE SGF TERMINAL. ABUNDANT SUNSHINE AND WARM TEMPERATURES WILL DESTABILIZE THE ATMOSPHERE CAUSING CUMULUS CLOUDS TO DEVELOP. WITH ANY BOUNDARY THAT MOVES THROUGH...A STORM COULD POP UP. ANY STORMS THAT DO DEVELOP WILL TAPER OFF AFTER SUNSET. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 17, 11:42 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1142 AM CDT TUE JUL 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181645- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1142 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...AND EARLY THIS EVENING ACROSS SOUTHERN MISSOURI. SEVERE THUNDERSTORMS ARE POSSIBLE NORTH AND EAST OF A LINE FROM OSCEOLA TO MARSHFIELD TO WINONA THIS AFTERNOON AND EARLY EVENING. DISCUSSION: WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AS AN OUTFLOW BOUNDARY FROM A STORM COMPLEX IN CENTRAL ILLINOIS PUSHES SOUTHWEST INTO EASTERN AND CENTRAL MISSOURI. THIS OUTFLOW BOUNDARY WILL SERVE AS A LIFTING MECHANISM TO LIFT WARM UNSTABLE AIR IN PLACE OVER THE AREA. ADDITIONAL THUNDERSTORMS MAY DEVELOP AS OTHER OUTFLOW BOUNDARIES INTERACT LATER THIS AFTERNOON. THUNDERSTORMS WILL BEGIN TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE HE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THURSDAY EVENING AND EARLY FRIDAY. A FEW OF THE STRONGER STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTH AND EAST OF A LINE FROM OSCEOLA TO MARSHFIELD TO WINONA AFTER 3 PM THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jul 17, 4:31 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 431 PM CDT TUE JUL 17 2007 MOZ097-172200- HOWELL MO- 431 PM CDT TUE JUL 17 2007 ...SIGNIFICANT WEATHER ALERT FOR HOWELL COUNTY UNTIL 500 PM CDT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF WEST PLAINS...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... 7 MILES NORTH OF WEST PLAINS BY 500 PM CDT. THE TOWN OF WHITE CHURCH IS IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, Jul 17, 4:46 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 446 PM CDT TUE JUL 17 2007 MOZ071-083-172230- PHELPS MO-DENT MO- 446 PM CDT TUE JUL 17 2007 ...SIGNIFICANT WEATHER ALERT FOR DENT AND PHELPS COUNTIES UNTIL 530 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF NEWBURG...OR 12 MILES SOUTH OF ROLLA. THIS STORM WAS NEARLY STATIONARY. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN DENT AND SOUTHERN PHELPS COUNTIES...INCLUDING THE TOWN OF EDGAR SPRINGS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:05 PM CDT | Flash Flood Warning | SGF | Phelps | 3 hr |
| Jul 17, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.